Herceptin and Zometa

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Veteran Member

Date Joined Feb 2005
Total Posts : 730
   Posted 4/27/2005 9:04 AM (GMT -6)   
Hi everyone! My onco told me yesterday that she would no longer allow me to take zometa. Evidently, there have been some pretty bad side effects that have just been released w/in the last few weeks. This drug is causing tissue in the jaw to die and, as a result, teeth to fall out. It's my understanding that this is only happening to those that are being treated for bc. Go figure. Instead of a 15 min treatment, I will now be taking a 90 min once a month.
I am sure that you have heard the news about Herceptin. Studies have shown that if Herceptin is taken either along with the chemo at the initial time of diagnosis or soon after treatment has been completed, the chances of the bc returning are less..a very high percentage less. I was in this clinical trial and did NOT recieve the herceptin. Those of you that are just starting or about to complete your treatment, might want to discuss this w/ your onco.

Veteran Member

Date Joined Jul 2003
Total Posts : 2921
   Posted 4/27/2005 7:07 PM (GMT -6)   
Wish I had read this post before I talked to Jo-Ann. She has been having trouble with her teeth. I don't remember her talking about Zometa, tho. It is too bad so many of the drugs have side effects that are terrible. We have many breast friends taking Hercetin. I hope it is doing maximum work for everyone. Thanks for all the info Debbi. Hugs MK

New Member

Date Joined May 2005
Total Posts : 1
   Posted 5/17/2005 7:05 PM (GMT -6)   
Re: Zometa linked to severe jaw defect

I have read where Fosamax ,Zometa and Aredia have been
linked to this osteonecrosis of the jaw, "dead jaw".
Here are a couple of articles, including one from a
group of oral surgeons. The drug companies are now
just coming out with warnings

I also came across a law firm that specializes in
compensation settlements for victims worldwide that
suffer from Fosamax and
side effects. Their website is

Veteran Member

Date Joined Jul 2003
Total Posts : 829
   Posted 5/17/2005 10:12 PM (GMT -6)   
I didn't have Zometa. I had A/C/5FU, for three months and 15 months of Taxol. My onc did confirm that extensive chemo does take its toll on your teeth. I only have 17 left and I had almost all my teeth, including my wisdom teeth, when I went into treatment.

I have an appointment next month to have my last molar taken out. The lack of info in the brochure just grows and grows.

Hugs, Jo-Ann
A good friend will bail you out of jail...
but a true friend will be sitting
next to you saying,
"Dâmn... that was fun!".

Veteran Member

Date Joined Feb 2005
Total Posts : 730
   Posted 5/18/2005 12:04 PM (GMT -6)   

Jo-Ann: I have been keeping a close eye on my teeth since I had spoken w/ you and you told me the problems that you had encountered. I don't know anything about F5U but wondering if that might be the cause of some of the problems w/ your teeth.



New Member

Date Joined May 2005
Total Posts : 5
   Posted 5/19/2005 7:59 AM (GMT -6)   
Hi. I was wondering if anyone is taking Herceptin every three weeks instead of every week. I am deathly afraid of iv's and having them once a week is causing me to have nightmares!!! I am such a baby about iv's. The unfortunate part was that I asked my doctor about herceptin before I took my port out and he said that it wasn't for me. Now three weeks later and my port surgically removed...I am now taking it.

Angel 1
New Member

Date Joined Jul 2009
Total Posts : 2
   Posted 7/11/2009 9:46 PM (GMT -6)   
I have been on Herceptin for 5 months. This last treatment made my teeth start turning black on the ends and sensitive in the roots. I'm wondering if I should keep taking it or reduce the amount. Anybody with insight?

Veteran Member

Date Joined Jul 2003
Total Posts : 2921
   Posted 7/12/2009 12:27 PM (GMT -6)   
I think you need to discuss this with your doctor to make a decision about any changes. I don't know anything about Herceptin. Sorry MK

Regular Member

Date Joined Aug 2003
Total Posts : 248
   Posted 7/14/2009 7:47 AM (GMT -6)   
Angel, The black staining is superficial and can be removed by a cleaing from your dentist or dental hygienist. For the sensitivity of the roots, you should use the mouthwash, ACT, which is available over the counter and is used daily. It has fluoride in it which reduces sensitivity and cavities.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, October 22, 2016 2:54 PM (GMT -6)
There are a total of 2,710,203 posts in 298,870 threads.
View Active Threads

Who's Online
This forum has 153421 registered members. Please welcome our newest member, accredo sux.
302 Guest(s), 9 Registered Member(s) are currently online.  Details
ewafromwarsaw, SD93, Lymepilot, wanttobeme, Bobby88, VLou*, ravdeep, exqualls, dfsdf

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer